MAUDE Adverse Event Report: BIOARRAY SOLUTIONS LTD. HEA 1.2 BEADCHIP KIT, SLIDE

BIOARRAY SOLUTIONS LTD. HEA 1.2 BEADCHIP KIT, SLIDE
Model Number 800-20202-08
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a possible discrepancy.The donor is k+ using the bioarray hea molecular beadchip kit; serology results were k-.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Interpretation: molecular presence of guanine at the polymorphic site, c.230g, of the bcam gene encoding the lutheran (lu) antigens, represents a homozygous lub individual1, as was reported by hea beadchip heai9054_8.Sequencing of bcam gene intron 2, exons 3, 5 and 6 did not identify polymorphisms associated with the lu null phenotypes2.The klf1 gene, with 3 exons, encodes the erythroid krüppel-like factor 1 (or eklf1).Although the eklf1 is not a blood group antigen, it is known that variations in the klf1 gene are associated with the in(lu) phenotypes, which are characterized by reduced expression of the lu antigens2.The klf1 gene of the sample was also pcramplified and sequenced using both in-house design and the singleton design3.The sample is heterozygous c/g at the polymorphic site, rs3817621, located at 210 nucleotides upstream of the transcription start site.This klf1 variant is known to be associated with reticulocyte fraction of the red cells4.Sequencing of exons 1 and 3 did not identify any polymorphisms associated with in(lu) phenotypes2.However, use of three different primer pairs, including the in-house and the singleton designs, could not amplify the fragment between the intron 1 and the 3' end of exon 2, which suggests presence of unknown polymorphisms in this region of the klf1 gene associated with the in(lu) phenotypes2.In summary, this sample may have a novel klf1 variant with heterozygous c/g at rs3817621 and unknown polymorphisms in between intron 1 and exon 2, which could be related to lack of lub expression.The klf1 variants for the in(lu) phenotypes are not detectable in the hea beadchip assay as described in the package insert.

Brand Name
HEA 1.2 BEADCHIP KIT, SLIDE
Common Device Name
HEA 1.2 BEADCHIP KIT, SLIDE
Manufacturer (Section D)
BIOARRAY SOLUTIONS LTD.
35 technology drive
suite 100
warren NJ 07059
MDR Report Key12324478
Report Number3005967741-2021-00003
Device Sequence Number3736161
Product Code PEP
UDI-Device Identifier10888234100065
UDI-Public10888234100065
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
BP130026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/31/2021
Device Model Number800-20202-08
Device Catalogue Number800-20202-08
Device Lot Number19-393-C
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;